Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 65, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 20, 2014, 3:33 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2014, 3:33 PM CDT (20:33 UTC)
- Expired
- Oct 21, 2014, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
878 WHUS73 KGRB 202033 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT MON OCT 20 2014 ...INCREASING NORTH WINDS AND BUILDING WAVES EXPECTED THROUGH TUESDAY MORNING... ..NORTH WINDS WILL INCREASE LATER ON THIS EVENING...IN A TIGHTENING PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST FROM EASTERN LAKE SUPERIOR...AND HIGH PRESSURE APPROACHING FROM THE NORTHERN AND CENTRAL PLAINS. THE GUSTY WINDS AND HIGH WAVES WILL CONTINUE INTO TUESDAY MORNING...BEFORE EASING. LMZ541>543-210445- /O.NEW.KGRB.SC.Y.0065.141020T2033Z-141021T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 333 PM CDT MON OCT 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. * WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KTS...WITH GUSTS TO 30 KTS POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
525 WHUS73 KGRB 210213 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 913 PM CDT MON OCT 20 2014 ...INCREASING NORTH WINDS AND BUILDING WAVES EXPECTED THROUGH TUESDAY MORNING... ..NORTH WINDS WILL CONTINUE TO INCREASE FOR TONIGHT...IN A TIGHTENING PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST FROM EASTERN LAKE SUPERIOR...AND HIGH PRESSURE APPROACHING FROM THE NORTHERN AND CENTRAL PLAINS. THE GUSTY WINDS AND HIGH WAVES WILL CONTINUE INTO TUESDAY MORNING...BEFORE EASING. LMZ541>543-211015- /O.CON.KGRB.SC.Y.0065.000000T0000Z-141021T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 913 PM CDT MON OCT 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...WITH GUSTS TO 30 KTS POSSIBLE. * WAVES...WAVES OF 3 TO 5 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
882 WHUS73 KGRB 210829 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 AM CDT TUE OCT 21 2014 ...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH MIDDAY TODAY... .GUSTY NORTH WINDS WILL CONTINUE THIS MORNING...WITHIN A TIGHT PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST OVER THE EASTERN GREAT LAKES...AND HIGH PRESSURE APPROACHING FROM CENTRAL CANADA. THE GUSTY WINDS AND HIGH WAVES WILL GRADUALLY SUBSIDE THIS AFTERNOON. LMZ541>543-211630- /O.EXT.KGRB.SC.Y.0065.000000T0000Z-141021T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 329 AM CDT TUE OCT 21 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTH WINDS OF 15 TO 25 KTS. * WAVES...WAVES OF 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPC
511 WHUS73 KGRB 211514 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 AM CDT TUE OCT 21 2014 ...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH MIDDAY TODAY... .GUSTY NORTH WINDS WILL CONTINUE THIS MORNING...WITHIN A TIGHT PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST OVER THE EASTERN GREAT LAKES...AND HIGH PRESSURE APPROACHING FROM CENTRAL CANADA. THE GUSTY WINDS AND HIGH WAVES WILL GRADUALLY SUBSIDE FROM NORTH TO SOUTH THIS AFTERNOON. LMZ541>543-211800- /O.CON.KGRB.SC.Y.0065.000000T0000Z-141021T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1014 AM CDT TUE OCT 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTH WINDS OF 15 TO 25 KTS. * WAVES...WAVES OF 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:14 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 20, 3:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CDT MON OCT 20 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 314 PM CDT MON OCT 20 2014 CLOUD TRENDS AND THEIR IMPACT ON TEMPERATURES ARE THE PRIMARY CONCERNS THROUGH TUESDAY. CYCLONIC FLOW OF COLDER AIR BROUGHT PLENTY OF CLOUDS INTO THE FORECAST AREA TODAY...AND THERE WAS SOME LIGHT RAIN AND DRIZZLE ACROSS PARTS OF NORTH CENTRAL WISCONSIN. THE PRECIPITATION IS IN THE AREA WHERE SOME OF THE 12Z MODELS FROM SUNDAY WERE SHOWING QPF. A LOOK AT THE 925MB TEMPERATURES FROM 12Z SOUNDINGS AT KINL...4C...AND CWPL...-2C...AND SURFACE TEMPERATURES OF LAKE SUPERIOR...AROUND 9C...SHOWED LAKE SURFACE TO 925MB DELTA T VALUES OF 5 TO 11C. SO LAPSE RATES WERE STEEP ENOUGH FOR LAKE EFFECT PRECIPITATION...BUT INVERSION HEIGHTS WERE TOO LOW FOR ANYTHING SIGNIFICANT. 12Z MODEL RUNS HAD QPF NEAR THE UPPER MICHIGAN BORDER TODAY...BUT NOTHING AFTER 00Z TUESDAY SO NO POPS IN THE FORECAST TONIGHT. BUFKIT TIME/HEIGHT PLOTS FROM THE 12Z NAM/12Z GFS/09Z SREF HAD PLENTY OF MOISTURE BELOW ABOUT 5000FT FOR MUCH THE PERIOD. IT APPEARS THAT CLOUDS SHOULD CLEAR OUT TUESDAY AFTERNOON IN MOST LOCATIONS AS THE SURFACE HIGH AND AN APPROACHING MID LEVEL RIDGE BECOME THE MAIN INFLUENCE ON OUR WEATHER. THE CANADIAN CLOUD FORECAST FROM THE GEM-REG HAD CLOUDS STARTING TO CLEAR OUT OF MOST OF THE FORECAST AREA...STARTING IN CENTRAL WISCONSIN THIS EVENING. WINDS AT 925MB ARE FORECAST TO BECOME MORE NORTHEAST OVERNIGHT INTO TUESDAY...SO THE CLOUDS THAT THE CANADIAN HAS MOVING IN FROM THE EAST MAKE SENSE. HAVE THE CLEARING MAINLY AFTER 06Z TUESDAY BUT THINK THERE WILL BE ENOUGH WIND TO KEEP TEMPERATURES FROM TANKING. CLOUDS EXPECTED TO BE MAINLY IN THE EAST ON TUESDAY DURING THE MORNING OTHERWISE THERE SHOULD BE PLENTY OF SUNSHINE. AM A LITTLE CONCERNED THAT THERE COULD BE SOME LAKE EFFECT RAIN OR DRIZZLE IN THE EAST ALONG WITH THE CLOUDS BUT HAVE LEFT THAT OUT FOR NOW. THE COLDER AIR MASS WILL RESULT IN LOWER HIGH TEMPERATURES THAN TODAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 314 PM CDT MON OCT 20 2014 PCPN CHANCES FROM LATE WEDS NGT THROUGH THU EVG...AND WARMER TEMPERATURES FOR THE REST OF THE EXTENDED PERIOD...ARE THE MAIN FCST CONCERNS. HIGH PRESSURE...LIGHT WINDS...CLEAR SKIES AND A VERY DRY AIR MASS (PWATS AT OR BLO 0.25 INCH) WILL LEAD TO COOL CONDITIONS ON TUESDAY NIGHT. HAVE LOWERED MIN TEMPS SEVERAL DEGREES...WITH MOST PLACES EXPECTED TO DROP INTO THE 20S AND LOWER 30S. 1000-850 MB AVERAGE MIXING RATIOS OF 2-2.5 G/KG SUGGEST THAT A FEW OF THE TYPICAL COLD SPOTS COULD GET INTO THE UPPER TEENS...BUT DIDN'T GO QUITE THAT COLD. ON WEDNESDAY...SUNNY CONDITIONS SHOULD ALLOW AFTERNOON HIGHS TO REACH NORMAL READINGS IN THE LOWER TO MIDDLE 50S. AS THE SFC HIGH SHIFTS EAST ON WEDS NGT AND THURSDAY...SOUTHERLY WINDS WILL GRADUALLY BRING A MORE MOIST AIR MASS INTO WI...WITH PWATS RISING TO 0.75 TO 1.00 INCH ON THU/THU NGT. AN UPPER LEVEL TROF WILL MOVE INTO WSTRN MN LATE WED NGT...THEN ACROSS GRB CWA LATE THURSDAY AFTERNOON AND EVG. WILL KEEP MOST OF THE PCPN WEST OF THE FORECAST WED NGT...THEN SPREAD CHC POPS FROM WEST TO EAST THURSDAY AND THURSDAY EVG. SUSPECT THAT MOST LOCATIONS WILL RECEIVE LESS THAN A TENTH OF AN INCH OF RAIN FROM THIS SYSTEM. ZONAL FLOW ALOFT IS EXPECT FROM FRIDAY THROUGH SUNDAY...WITH DRY AND MILD CONDITIONS ANTICIPATED THROUGH THE PERIOD. ABOVE TO MUCH ABOVE NORMAL TEMPERATURES LOOK LIKE A GOOD BET...SO HAVE RAISED MAX TEMPS 2-3 DEGREES ABOVE THE PREVIOUS FCST AND THE EXTENDED MODEL BLEND. ADDITIONAL UPWARD ADJUSTMENTS MAY BE NEEDED...WITH POTENTIAL FOR OUR WARM SPOTS IN C WI GETTING TO AROUND 70 DEGREES ON SUN/MON. AN UPPER TROF WILL MOVE INTO THE PLAINS SUNDAY NIGHT AND MONDAY...CAUSING A SFC LOW TO DEVELOP AND TRACK NE TOWARD LAKE SUPERIOR. THIS SYSTEM MAY BRING A CHANCE OF SHOWERS AND ISOLD TSTMS TO OUR NW COUNTIES SUNDAY NIGHT...AND TO THE ENTIRE FORECAST AREA ON MONDAY/MONDAY NIGHT. CONTINUED MILD CONDITIONS ARE EXPECTED AHEAD OF THE APPROACHING COLD FRONT. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1259 PM CDT MON OCT 20 2014 CLOUDS CONTINUED TO SPREAD ACROSS THE AREA DURING THE MORNING...LEAVING MOST LOCATIONS WITH BKN TO OVC CONDITIONS BY MIDDAY. CIGS WERE MOSTLY MVFR IN CENTRAL AND NORTH CENTRAL WISCONSIN. THERE WERE ISOLATED IFR CIGS IN FAR NORTH CENTRAL WISCONSIN AND THERE HAS BEEN SOME LIGHT RAIN AND/OR DRIZZLE THERE...WHICH SHOULD END BY SUNSET. VFR CIGS PREVAILED IN THE EAST WHERE DOWN SLOPE KEPT CLOUD BASES ABOVE 3000FT. CIGS OVER DOOR COUNTY WERE MVFR DUE TO BAY EFFECTS. THE CLOUD FORECAST WILL BE TRICKY DURING THIS TAF VALID PERIOD. SURFACE HIGH PRESSURE WILL BE MAKING ITS WAY INTO THE REGION AS A MID LEVEL RIDGE APPROACHES FROM THE WEST. AS LOW LEVEL WINDS BECOME MORE NORTH THAN NORTHWEST ANY RAIN OR DRIZZLE WILL COME TO AN END. CLOUDS BASES SHOULD BEGIN TO RISE BEFORE CONDITIONS BECOME SCT LATE TONIGHT/EARLY TUESDAY. CANADIAN CLOUD FORECAST OFF THE GEM-REG HAD CLOUDS STARTING TO BREAK UP IN CENTRAL...AND PARTS OF EAST CENTRAL...WISCONSIN THIS EVENING. CLOUDS OVER LAKE MICHIGAN THEN MOVE INLAND EARLY IN THE MORNING AS CLOUDS ACROSS THE REST OF THE AREA DISSIPATE...WHICH MAKES SENSE BASED ON 925MB WIND FORECASTS. EXPECT THESE CLOUDS TO BRING MVFR CIGS. TIME HEIGHT PLOTS FORM 12Z NAM/09Z SREF/12Z GFS ALL INDICATED DRYING AT LOW LEVELS...SO LOOKS LIKE CLOUDS SHOULD BE BREAKING UP ACROSS MOST OF THE AREA AROUND MIDDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KIECKBUSCH AVIATION.......MG
Hazardous weather outlook, Oct 20, 10:41 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1041 AM CDT MON OCT 20 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211545- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1041 AM CDT MON OCT 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-211545- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1041 AM CDT MON OCT 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTH TO NORTHEAST WINDS AND HIGH WAVES MAY RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TUESDAY MORNING. TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 9:51 PM CDT | Small Craft Advisory | GRB | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.